Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 47, NWS Honolulu, HI

December 23, 2007Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Dec 23, 2007, 3:14 PM HST for Kalawao County, Hawaii. It took effect at Dec 24, 2007, 12:00 AM HST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2007, 3:14 PM HST (01:14 UTC)
In effect from
Dec 24, 2007, 12:00 AM HST
Expired
Dec 24, 2007, 3:38 AM HST
In force
4 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 1.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2007-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2007-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
296 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 240114
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
314 PM HST SUN DEC 23 2007

...WIND ADVISORY FOR HALEAKALA SUMMIT...

.STRONG HIGH PRESSURE IS MOVING IN NORTH OF THE STATE. WINDS WILL
INCREASE OVER HIGHER ELEVATIONS SUNDAY NIGHT OR EARLY MONDAY
MORNING.

HIZ022-241415-
/O.NEW.PHFO.WI.Y.0047.071224T1000Z-071225T0400Z/
HALEAKALA SUMMIT-
314 PM HST SUN DEC 23 2007

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST
MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST
MONDAY. 

EAST WINDS WILL INCREASE TO 30 TO 35 MPH...WITH HIGHER
GUSTS...LATER TONIGHT THROUGH MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWHW70 PHFO 241338
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 AM HST MON DEC 24 2007


HIZ022-241445-
/O.CAN.PHFO.WI.Y.0047.000000T0000Z-071225T0400Z/
HALEAKALA SUMMIT-
338 AM HST MON DEC 24 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS AT HALEAKALA SUMMIT ARE BELOW ADVISORY LEVELS. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 23, 10:00 AM HST, 5 hours 14 minutes earlier.

Area forecast discussion, Dec 23, 10:00 AM HST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST SUN DEC 23 2007

.SYNOPSIS...THE BREEZY TRADE WINDS WILL INCREASE TO 20 TO 25 MPH
WITH HIGHER GUSTS BY TOMORROW AND REMAIN RATHER STRONG UNTIL FRIDAY
OR SATURDAY. THE STATE WILL EXPERIENCE PASSING SHOWERS ESPECIALLY
DURING NIGHT AND MORNING HOURS.

&&

.DISCUSSION...THE TRADE WIND SHOWERS SHOULD DECREASE SOMEWHAT EXCEPT
FOR THE WINDWARD BIG ISLAND WHERE THEY WILL PERSIST THROUGH MID
AFTERNOON. OVER THE LARGER VIEW... SATELLITE IMAGERY SHOWS A COLD
FRONT NEARLY ONE THOUSAND MILES TO THE NORTHWEST. THIS FRONT WILL
LIFT OFF TO THE NORTHEAST WHILE A STRONG HIGH... NEAR 1040 MB...
BUILDS IN BEHIND THE FRONT. THIS LARGE HIGH WILL TAKE UP RESIDENCE
OVER THE NORTHEAST PACIFIC FOR THE SECOND HALF OF THE WEEK WITH A
REMAINING STRONG PRESSURE GRADIENT OVER OUR ISLANDS.  THE OLD UPPER
LOW ABOUT 300 MILES SOUTH OF THE BIG ISLAND WILL FILL BY MONDAY AND
HIGH CLOUDS EAST OF THE BIG ISLAND WILL THEREFORE SHIFT EASTWARD. A
NEW UPPER LOW WILL MOVE TO ABOUT 1200 MILES TO THE SOUTHWEST TUESDAY
DIRECTING VARIABLE HIGH CLOUDINESS OVER THE ISLANDS BEGINNING LATE
CHRISTMAS DAY.

MODELS DO NOT SHOW SIGNIFICANT MOISTURE RIDING IN WITH THE TRADES...
SUCH AS WOULD ACCOMPANY DECAYING FRONTS... BUT THE SHOWERS NORMALLY
ACCOMPANYING STRONG TRADES AFFECT PRIMARILY AREAS CLOSE TO MOUNTAINS
WITH ONLY BRIEF AND LIGHTER SHOWERS BLOWING ACROSS LEEWARD SECTIONS
OF THE SMALLER ISLANDS. COMPUTER MODELS SUGGESTS WINDWARD BIG ISLAND
COULD RECEIVE MORE OF THESE TRADE WIND TYPE SHOWERS THAN THE OTHER
ISLANDS THROUGH THE NEXT 4 DAYS.

WINDIER LOCATIONS HAVE REPORTED WIND GUSTS OF 30 MPH WITH A COUPLE
OF LOCATIONS REACHING 40 MPH. BY TUESDAY THE INCREASING TRADE WINDS
MAY REQUIRE ISSUANCE OF A WIND ADVISORY FOR THE WINDIER AREAS OF THE
BIG ISLAND.

&&

.MARINE...SMALL CRAFT ADVISORIES FOR WIND WILL BE EXPANDED FOR ALL
CHANNELS THIS MORNING AND THEN TO ALL WATERS TONIGHT DUE TO RISING
SEAS. WINDS WILL REACH THE 25 KNOT THRESHOLD OVER ALL WATERS BY
EARLY TUESDAY AND PROBABLY TO GALE STRENGTH AS WELL THROUGH
ALENUIHAHA CHANNEL AND SOUTH OF THE BIG ISLAND. INCREASING TRADES
ARE PRODUCING STORMY SURF ON THE EASTERN SHORES THAT WILL LIKELY
RISE ABOVE THE 8 FOOT ADVISORY LEVEL BY LATE MONDAY AND CONTINUE
THROUGH MUCH OF THE WEEK.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR ALL CHANNELS AND MAALAEA BAY...BIG ISLAND
SOUTHEAST WATERS...BIG ISLAND LEEWARD WATERS.

&&

HOAG

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.